Kentucky, 2005

Damaging Winds in Kentucky, July 22, 2005

July 22, 2005 · NWS LMK · 4 events in 4 counties and zones

A line of severe thunderstorms moved from southern Indiana into north central Kentucky during the overnight hours. Numerous trees and power lines were downed over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A line of severe thunderstorms moved from southern Indiana into north central Kentucky during the overnight hours. Numerous trees and power lines were downed over the area. A tree was blown on to a house on Taylor Boulevard in the city of Louisville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 22, 12:00 AM EST, 50 minutes earlier.

Area forecast discussion, Jul 22, 12:00 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM EDT FRI JUL 22 2005

.MESOSCALE UPDATE...
WELL ESTABLISHED SQUALL LINE DROPPING SEWD INTO THE LOUISVILLE METRO
AREA AND THE OHIO RIVER...ALONG INSTABILITY GRADIENT. LATEST THINKING
HAS LEADING EDGE OF THIS LINE INTO KSDF AROUND 530 UTC...THEN INTO
FRANKFORT AREA AROUND 615 UTC...THOUGH IN LAST FEW SCANS THERE IS
SOME EVIDENCE THAT THE SWD PROGRESSION OF THE LINE HAS SLOWED
SLIGHTLY...WHICH IS SEEN IN FWD PROPAGATING CORFIDI VECTOR FIELDS
SHOWING MAGNITUDES DECREASING AS ONE HEADS SOUTH. KIND RADAR IS
ESTIMATING 60-65KT WINDS WITHIN LEADING EDGE OF STORMS...BASIS FOR
OUR 70 MPH IN THE SVR WARNINGS ISSUED THUS FAR. WEAK ECHO CHANNEL
SIGNATURES SEEN IN THE REFLECTIVITY ALSO SUGGEST DAMAGING WIND GUSTS
LIKELY. ADDITIONAL CONVECTION DEVELOPING UPSTREAM OVER EAST CENTRAL
ILLINOIS INTO SWRN INDIANA WILL ALSO HAVE TO BE WATCHED. WE COULD SEE
SOME TRAINING ESTABLISH ITSELF WITH HEAVY RAINFALL POSSIBLE. CS

.UPDATE...
UPDATE TO ADD SEVERE THUNDERSTORM WATCH TO NORTHEASTERN ZONES.

.UPDATE...
WILL UPDATE FORECAST GRIDS AND ASSOCIATED PRODUCTS TO ACCOUNT FOR
APPROACHING MCS FROM ILLINOIS/INDIANA. SYSTEM SHOULD ARRIVE TOWARDS
MIDNIGHT AND CHARGE QUICKLY SOUTHEAST THROUGH THE AREA WITH HEAVY
RAIN AND STRONG GUSTY WINDS. LOCATIONS NORTH OF A LINE FROM HARTFORD
TO TAYLORSVILLE TO CYNTHIANA ARE UNDER THE GREATEST THREAT FOR GUSTY
WINDS.

13

.UPDATE...
UPDATE MOSTLY TO REMOVE HEAT ADVISORY HEADLINE...MADE A FEW SMALL
CHANGES IN THE HOURLY GRIDS. BASICALLY FORECAST LOOKS ON TRACK.
STORMS HAVE BEEN REPEATEDLY DEVELOPING FROM NORTHERN INDIANA INTO
NORTHEAST ILLINOIS THIS AFTERNOON AND ARE EXPECTED TO ORGANIZE INTO
AN MCS AND SLIDE TO THE ESE. SCATTERED THUNDERSTORMS MAY AFFECT THE
LMK CWFA AS THE SHORTWAVE TROUGH SPARKING THE STORMS TO OUR NORTH
MOVES IN LATER TONIGHT. THOUGH ISOLATED STORMS WILL CONTINUE TO POP
UP HERE AND THERE THIS EVENING...THE BEST CHANCE FOR THUNDERSTORMS
WILL BE AFTER 11PM EDT IN THE NORTHWEST...AFTER MIDNIGHT SOUTHEAST.

13

.PREVIOUS DISCUSSION...
SHORT TERM (TONIGHT AND FRIDAY)...

CURRENT SAT PICS SHOWING MOSTLY SUNNY SKIES ACROSS THE NORTHWEST
PORTIONS OF THE CWA WITH PARTLY CLOUDY SKIES ACROSS THE EASTERN
HALF. SCATTERED SHOWERS AND STORMS BEGINNING TO FIRE OUT AHEAD OF
MCV/VORT LOBE CURRENTLY AROUND THE KFFT AREA.  AREA OF SUBSIDENCE
NOTED ON THE BACK SIDE OF THE THIS LOBE ACROSS INDIANA.  UNDER FULL
SUNSHINE ATMOSPHERE WILL CONTINUE BE UNSTABLE THIS AFTERNOON AND
EVENING.  CURRENT TEMPS ARE IN THE UPPER 80S TO LOWER 90S.  WITH
DEWPOINTS IN THE LOW TO MID 70S...HEAT INDICES ARE NEAR 100 IN MOST
AREAS.

FOR TONIGHT...MAIN FORECAST CHALLENGE WILL BE POPS.  MODELS...ESP
THE MESO-NAM CONTINUE TO BRING A DECENT VORT LOBE FROM THE UPPER
MIDWEST THROUGH THE OHIO VALLEY.  NEW CONVECTION IS BEGINNING TO
DEVELOP OVER NORTHWEST ILLINOIS AND THAT IS LIKELY TO DROP SOUTHEAST
DURING THE EVENING AND OVERNIGHT HOURS.  COMBINATION OF STEEP LAPSE
RATES AND SOME SLIGHTLY MID-LEVEL DRIER AIR SUGGEST THAT MAIN THREAT
WITH STORMS WOULD BE DAMAGING WINDS...SIMILAR TO WHAT WAS OBSERVED
IN CENTRAL INDIANA LAST NIGHT.  SPC HAS OUTLINED THE WESTERN HALF OF
THE CWA IN A SLIGHT RISK FOR DAY ONE.  OVERNIGHT TEMPERATURES WILL
BE SIMILAR TO LAST NIGHT...SO HAVE USED PERSISTENCE IN THIS
CASE...WHICH IS CLOSE TO WHAT THE CURRENT FCST HAS.

FOR FRIDAY...WILL MAINTAIN CHANCE POPS DURING THE MORNING HOURS WITH
POSSIBLE LEFT OVER MCS ACTIVITY.  SOMEWHAT DRIER AIRMASS LOOKS TO
MOVE INTO THE AREA DURING THE DAY...SO FEEL THAT PRECIPITATION
DURING THE AFTERNOON IS NOT ALL THAT LIKELY...SO WILL CONTINUE
CURRENT FCST.  HAVE CONTINUED TO GO WITH AN MAV/FWC COMPROMISE FOR
HIGHS FRIDAY RESULTING IN HIGHS IN THE LOW 90S.  SFC DEWPOINTS STILL
LOOK TO REMAIN IN THE LOW 70S WHICH WOULD RESULT IN HEAT INDEX
READINGS NEAR ADVISORY CRITERIA ONCE AGAIN.

WITH THAT SAID...WILL KEEP CURRENT ADVISORY IN UNTIL 8 PM TONIGHT
AND ISSUE ANOTHER ONE FOR FRIDAY AFTERNOON.  -JARVIS

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

MAIN FEATURES TO BEGIN RIDGE OVER NORTHERN PLAINS AND UPPER TROUGH
FROM NORTHEAST CANADA ACROSS CANADIAN MARITIMES INTO WESTERN
ATLANTIC. LOWER OHIO IN NORTHWEST FLOW IN BETWEEN FRIDAY INTO THE
WEEKEND. THIS WILL GIVE CHANCE FOR CONVECTION INTO EARLY
SATURDAY...AS IMPULSES MOVE THROUGH THE FLOW AND SET OFF
THUNDERSTORMS AND MCSS...TIMING OF WHICH IS DIFFICULT TO MAKE.
EASTWARD PROGRESSION OF UPPER RIDGE WILL BRING WARMING
FRIDAY...ALONG WITH THREAT OF SCATTERED THUNDERSTORMS. ON SATURDAY
MODELS BRING COLD FRONT INTO MID ATLANTIC BACK INTO KENTUCKY...WITH
SLIGHTLY LOWER DEW POINTS. THIS MAY SPARE CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA HEAT INDICES ABOVE 100 DEGREES. BUT AS THE UPPER
RIDGE AND SURFACE HIGH PRESSURE PRESS EAST SUNDAY INTO THE FIRST OF
NEXT WEEK...OPPRESSIVE HEAT AND HUMIDITY AND HEAT INDICES ABOVE 100.

MODELS PROG CANADIAN VORTEX TO DROP SOUTHEAST FIRST HALF OF NEXT
WEEK. THIS FORCES RIDGE EAST OF KENTUCKY AND BRINGS TROUGH GRADUALLY
INTO EASTERN HALF OF THE UNITED STATES. SURFACE REFLECTION MAY BE
COLD FRONT WITH ENOUGH PUSH TO MOVE ACROSS LOWER OHIO VALLEY. A
ROUND OF STRONG THUNDERSTORMS WILL LIKELY ACCOMPANY ANY SUCH CHANGE
...AND WILL BE FOLLOWED BY SLIGHTLY COOLER AND DRIER AIR. HOWEVER...
WE ARE TALKING ABOUT SOMETHING 5 AND 6 DAYS DOWN THE PIKE...SO STAY
TUNED.

WITH THE UPPER RIDGE OVER THE OHIO VALLEY THE SUNDAY THROUGH ABOUT
TUESDAY TIME FRAME...TEMPERATURES WILL REACH THE MID AND MAYBE EVEN
UPPER 90S...ALONG WITH HIGH HUMIDITY. THIS WILL LIKELY NECESSITATE
ISSUING A HEAT ADVISORY OR WARNING DURING PARTS OF THE FIRST FEW
DAYS OF NEXT WEEK. -REITMEYER

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

.IN...HEAT ADVISORY (NPWLMK) ALL ZONES FRIDAY NOON TO 8 PM EDT.
.KY...HEAT ADVISORY (NPWLMK) ALL ZONES FRIDAY NOON TO 8 PM EDT.

&&
Hazardous weather outlook, Jul 21, 11:09 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 AM EDT FRI JUL 22 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...
TOMPKINSVILLE...VERSAILLES...WINCHESTER
1209 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE
FROM SHEPHERDSVILLE...TO VERSAILLES...TO CARLISLE.  THE MAIN THREAT
IN THIS AREA IS DAMAGING WINDS IN EXCESS OF 60 MPH. KEEP AN EYE ON
THE NORTHWEST SKY WHEN WATCHING FOR APPROACHING STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...MAINLY IN THE
MORNING. AT THIS TIME NONE ARE EXPECTED TO BE SEVERE...THOUGH SOME
GUSTY WINDS AND HEAVY RAINS COULD OCCUR. ANOTHER CHANCE FOR
THUNDERSTORMS IS FORECAST TUESDAY AND WEDNESDAY ALONG AND AHEAD OF AN
APPROACHING COLD FRONT.

A PROLONGED PERIOD OF HIGH HEAT AND HUMIDITY IS FORECAST FRIDAY
THROUGH MONDAY...ENCOMPASSING THE UPCOMING WEEKEND. HEAT INDEX
VALUES MAY APPROACH 100 TO 105 DURING THE AFTERNOON AND EARLY EVENING
HOURS EACH DAY. STAY TUNED TO WEATHER.GOV/LOUISVILLE OR NOAA ALL
HAZARDS WEATHER RADIO FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT...ESPECIALLY IN
INDIANA.

13

In the hours before

Special weather statement, Jul 21, 9:40 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT THU JUL 21 2005

INZ076>079-083-084-089>092-KYZ032-220439-
CLARK-CRAWFORD-DUBOIS-FLOYD-HARRISON-JEFFERSON-ORANGE-PERRY-SCOTT-
TRIMBLE-WASHINGTON-
INCLUDING THE CITIES OF...NEW ALBANY...JASPER AND CORYDON
1040 PM EDT THU JUL 21 2005

..STRONG STORMS MOVING QUICKLY SOUTHEAST TOWARDS THE OHIO RIVER...

STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AND STRETCH FROM JEFFERSON
COUNTY TO DUBOIS COUNTY BETWEEN 1130 PM AND MIDNIGHT EST...AND THEN
FROM TRIMBLE COUNTY TO PERRY COUNTY BETWEEN 130 AM AND 200 AM EDT.

THESE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. BE SURE TO SEEK SAFE SHELTER BEFORE
THESE STORMS ARRIVE.

13
Special weather statement, Jul 21, 11:00 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT FRI JUL 22 2005

INZ076>079-083-084-089>092-KYZ023>025-028>034-220500-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-
HANCOCK KY-HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON IN-JEFFERSON KY-
MEADE KY-OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SHELBY KY-TRIMBLE KY-
WASHINGTON IN-
INCLUDING THE CITIES OF...CORYDON...ELIZABETHTOWN...ENGLISH...
HARDINSBURG...JASPER...JEFFERSONVILLE...LOUISVILLE...MADISON...
MOUNT WASHINGTON...NEW ALBANY...SHELBYVILLE...TELL CITY
1200 AM EDT FRI JUL 22 2005/1100 PM CDT THU JUL 21 2005

...STRONG THUNDERSTORMS APPROACHING SOUTH CENTRAL INDIANA...

STRONG THUNDERSTORMS WILL MOVE SOUTH INTO PAOLI...SALEM...
SCOTTSBURG AND MADISON INDIANA BY 1230 AM EDT OR 1130 PM EST.
STRONG AND DAMAGING WINDS WILL OCCUR WITH SOME OF THESE STORMS
ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. THE STORMS WILL
REACH THE OHIO BY 130 AM EDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THIS AREA.

BE SURE TO SEEK SAFE INDOOR SHELTER BEFORE THESE STORMS ARRIVE.

SCHOLZ
Special weather statement, Jul 21, 11:41 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 AM EDT FRI JUL 22 2005

INZ084-089>092-KYZ023>025-028>031-033-034-220510-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-CRAWFORD IN-FLOYD IN-HANCOCK KY-
HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON KY-MEADE KY-OLDHAM KY-
PERRY IN-SHELBY KY-
INCLUDING THE CITIES OF...CORYDON...ELIZABETHTOWN...ENGLISH...
HARDINSBURG...JEFFERSONVILLE...LOUISVILLE...MOUNT WASHINGTON...
NEW ALBANY...SHELBYVILLE...TELL CITY
1241 AM EDT FRI JUL 22 2005/1141 PM CDT THU JUL 21 2005

...SEVERE THUNDERSTORMS APPROACHING THE OHIO RIVER...

A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE OHIO RIVER
SHORTLY BY 1 AM EDT. THE STORMS WILL STRETCH FROM NEW CASTLE IN HENRY
COUNTY THROUGH LOUISVILLE TO SOUTH OF CORYDON INDIANA BY 115 AM EDT.
THESE STORMS CONTAIN DAMAGING WINDS AND HAVE PRODUCED WIND GUSTS TO
65 TO 70 MPH AS THEY MOVED THROUGH CENTRAL INDIANA.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THIS AREA.

SEEK SAFE INDOOR SHELTER BEFORE THESE STORMS ARRIVE.

SCHOLZ
Local storm report, Jul 22, 12:13 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 AM EDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     AUSTIN                  38.74N 85.81W
07/22/2005                   SCOTT              IN   LAW ENFORCEMENT

            TREE DOWN IN THE SPICERTOWN AREA

&&

SAEDE
Special weather statement, Jul 22, 12:20 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 AM EDT FRI JUL 22 2005

INZ084-089-090-KYZ023>025-028>031-033-034-038-220615-
BRECKINRIDGE KY-BULLITT KY-CRAWFORD IN-HANCOCK KY-HARDIN KY-
HARRISON IN-HENRY KY-JEFFERSON KY-MEADE KY-OLDHAM KY-PERRY IN-
SHELBY KY-SPENCER KY-
INCLUDING THE CITIES OF...CORYDON...ELIZABETHTOWN...ENGLISH...
HARDINSBURG...LOUISVILLE...MOUNT WASHINGTON...SHELBYVILLE...
TAYLORSVILLE...TELL CITY
120 AM EDT (1220 AM CDT) FRI JUL 22 2005

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS NEARING THE OHIO RIVER...

A LINE OF VERY STRONG THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE OHIO
RIVER. THE STORMS WILL BEGIN TO AFFECT THE LOUISVILLE METRO AREA
BETWEEN 130 AND 200 AM EDT...THEN INTO SHELBYVILLE ALONG WITH AREAS
NEAR I-64 IN SOUTHERN INDIANA AFTER 2 AM EDT. THESE STORMS WILL
PRODUCE TORRENTIAL RAINS WITH PONDING WATER AND LOCALIZED MINOR
FLOODING POSSIBLE...LIGHTNING...AND NORTHERLY WIND GUSTS TO NEAR 45
OR 50 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THIS
AREA...THEREFORE ANY OF THESE STORMS HAVE THE POTENTIAL TO BECOME
SEVERE...WITH WIND GUSTS ABOVE 60 MPH.

SEEK SAFE INDOOR SHELTER BEFORE THESE STORMS ARRIVE.

CS
Local storm report, Jul 22, 12:36 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND DMG     9 SE SALEM              38.51N 85.98W
07/22/2005                   WASHINGTON         IN   LAW ENFORCEMENT

            TREES DOWN

&&

SAEDE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 22, 12:50 AM EST to 12:55 AM EST
Where
Jefferson County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
38.200, -85.650

Thunderstorm Wind, Bullitt

When
July 22, 1:14 AM EST
Where
Bullitt County, 2 mi E of Shepherdsville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.983, -85.683

Thunderstorm Wind, Meade

When
July 22, 1:30 AM EST
Where
Meade County, Doe Vly Estates
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.000, -86.100

Thunderstorm Wind, Hardin

When
July 22, 1:55 AM EST to 2:01 AM EST
Where
Hardin County, Elizabeth Town
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -85.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464658, 5464659, 5464660, 5464661.